Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 28, 2022, 3:44 AM EDT for Mason County, Muskegon County, Oceana County, Michigan. It took effect at Jun 28, 2022, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2022, 3:44 AM EDT (07:44 UTC)
- In effect from
- Jun 28, 2022, 11:00 AM EDT
- Expired
- Jun 28, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WHUS43 KGRR 280744 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 344 AM EDT Tue Jun 28 2022 MIZ037-043-050-281545- /O.NEW.KGRR.BH.S.0005.220628T1500Z-220629T0000Z/ Mason-Oceana-Muskegon- 344 AM EDT Tue Jun 28 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
2 follow-up statements
688 WHUS43 KGRR 281518 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1118 AM EDT Tue Jun 28 2022 MIZ037-043-050-282330- /O.CON.KGRR.BH.S.0005.000000T0000Z-220629T0000Z/ Mason-Oceana-Muskegon- 1118 AM EDT Tue Jun 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and waves will be from the southwest today. This will make areas just south of piers the most dangerous areas due to currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
362 WHUS43 KGRR 281926 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 326 PM EDT Tue Jun 28 2022 MIZ037-043-050-290000- /O.CON.KGRR.BH.S.0005.000000T0000Z-220629T0000Z/ Mason-Oceana-Muskegon- 326 PM EDT Tue Jun 28 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be swamped by waves. * WHERE...Mason, Oceana and Muskegon counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The winds and waves will be from the southwest this afternoon. This will make areas just south of piers the most dangerous areas due to currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 3:31 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 28, 3:31 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
331 AM EDT Tue Jun 28 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Monday)
Issued at 329 AM EDT Tue Jun 28 2022
- Showers and a few thunderstorms possible tonight, early Wednesday
An upper low moving over Hudson Bay will swing a trough through the
Great Lakes late tonight. A 100 kt upper level jet driving this
feature will be aimed at WI and MI with the left exit region (upper
level divergence) moving into central WI and Lower Michigan near and
north of I-96 in particular. The juxtaposition of upper level
forcing and marginal surface based instability (~1000 J/kg) will
help fire scattered to numerous thunderstorms across central
Wisconsin during the afternoon. These storms will likely consolidate
into a broken or potentially solid line as they propagate SE
toward Lake Michigan closer to 00z.
The environment across central and southern Lower MI tonight is
supportive of showers and less supportive of thunderstorms, but
enough residual instability could help keep the threat going past
00z. CAM soundings suggest if thunderstorms hold together over the
lake after 00z, some locally gusty winds of 40-50 mph are possible
given the mid level jet present. However, enough CIN in the sfc-850
mb layer after sunset may prevent these winds from materializing at
ground level. Hail does not look to be much of a threat with this
event. Any residual showers or thunderstorms early Wednesday morning
should be moving out of the region by 12z or so.
- Dry and warmer for the midweek period
Dry conditions are expected from Wednesday afternoon into Thursday
evening with mid level height rises occurring after the weak front
passes through Wednesday morning. The warmest air at 850 mb (19C-
20C) will hold off its arrival until Thursday afternoon and evening.
As such, Thursday looks the hottest with most locations away from
the lakeshore reaching the upper 80s to low 90s, with a few inland
locations possibly reaching the mid 90s, which is shown by the EPS
25%-75% range.
- Showers possible Friday with a few storms not out of the question
Mainly showers are possible on Friday but some modest instability
could support some thunderstorms as well. The right entrance of a
fairly vigorous upper level jet for late June / early July standards
(125-130 kts) moves in on Friday. At 500 mb, a shortwave trough is
slated to traverse the region late in the day. The 850 mb winds will
be mostly divergent across the area however. While showers and
storms are not a "slam dunk" the chance looks halfway decent.
Roughly half of the EPS members feature 0.10" or more. Our current
POPs of ~40% during the day seems reasonable. Depending on cloud
cover and shower coverage, high temperatures may be brought down
into the 70s as opposed to the 80s, but there is some time to watch
yet.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 129 AM EDT Tue Jun 28 2022
For this TAF period, we will continue with VFR. However, expect
increasing mid level clouds after 00z for MKG and GRR as showers
and perhaps some thunderstorms move southeast from central and
northern Wisconsin. It is possible that some IFR could develop for
MKG and GRR (maybe LAN?) after 06z Wednesday in association with
lowering ceilings as rain moves into at least central Lower MI.
&&
.MARINE...
Issued at 329 AM EDT Tue Jun 28 2022
SSW winds out ahead of a cold front on the order of 20 to 25 kts
will help boost wave heights into the 2 to 4 foot range and
possibly 3 to 5 feet especially near and north of Grand Haven.
This looks to be a close call for SCA conditions especially from
15z to 00z, so will go ahead with the Advisory. The lake looks to
quiet down on Wednesday before ramping up again on Thursday with
SCA conditions looking likely.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 11 AM EDT this morning through this
evening for MIZ037-043-050.
LM...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
evening for LMZ847>849.
&&
DISCUSSION...Hoving
AVIATION...Hoving
MARINE...HovingThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:41 AM EDT | Small Craft Advisory | GRR | 16 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.